HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Weight Loss / Surgical (http://www.healthboards.com/boards/weight-loss-surgical/)
-   -   Post op Gastric Bypass, Possible Impacted Colon? (http://www.healthboards.com/boards/weight-loss-surgical/850852-post-op-gastric-bypass-possible-impacted-colon.html)

trashdude 05-22-2011 08:18 PM

Post op Gastric Bypass, Possible Impacted Colon?
 
My wife had Gastric bypass around 2 years ago. She had it in April, and around November the center of her lower back began to hurt. She has Rhematoid Arthritis, is only 43, and began seeing doctor, after doctor, after doctor. Like some of you here on this board she takes a narcotic for her disease. Some doctors accused her of making the pain up to get more pills. If it was up to my wife she would not take any. She has had MRIs, had pain injections into back, and recently had a pain specialist microwave some nerves in her back to relieve the pain. NONE of these worked. It has been 2 years of dealing with doctors who basically shrug their shoulders and pass her on. Her pain is centered in the center of her lower back, and radiates to the right side. Recently I've been trying to research this. Well, a few days ago she was unable to see here DR. so I took her to the ER. After all her blood tests came out normal, she had to drink that awful stuff for a CT scan of her torso. The DR came back and said all her gastric bypass plumbing was normal, but she has a abnormal amount of fecal material in her intestines. When sent home the DR said for her to take the Miralax and then the magnesium citrate solution. None of that has worked yet. She is getting queesy, and feels sick. After looking on this site and reading some of your posts I wonder if anyone has gone through this? And if so, please, pease give me your advice. I hate to see my wife in pain. Thank you for any help.

resolution09 05-25-2011 11:08 AM

Re: Post op Gastric Bypass, Possible Impacted Colon?
 
She's caught between a rock and a hard place. After gastric bypass you cannot take most OTC pain meds. For anything significant you pretty much have to move to narcotics. Then, you have the fact that both gastric surgeries and narcotics both cause constipation. Was she aware of the issue before the doctor's told her it existed? I would think she would have been.

I don't think this is going to be something that's immediately fixed. She might need to use the miralax along with doing an enema or two. This problem has probably been building up for ages so it's not going to clear up quickly.

If she decides to use enemas, put the liquid in and have her rest on her stomach for as long as she can before releasing the water. If she is dealing with very hard material, it's going to take a while for the water to soak in and help move the waste from her body. Once she gets the worst of it out of her, keep using the miralax. Some people who have had gastric bypass use it almost daily. If she stops using it again, it will probably just back up again.


All times are GMT -7. The time now is 01:37 PM.